Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Here's the deal.. I'm 21, 5''5", 130lbs. After running some blood tests for hormone imbalances and learning about my irregular cycles and acne, my endocrinologist diagnosed me with a hormone disorder called PCOS (Poly Cystic Ovarian Syndrome). He said I have high testosterone and imbalanced LS & FSH. He prescribed me Yasmin  to regulate my cycles, help with the acne, and overall help with the PCOS. Now, I've done sooo much research on birth control pills, to the point I'm probably paranoid now, particularly Yaz/Yasmin and after learning of the potentially serious side effects like blood clots, migraines, depression, and less serious side effects like breast tenderness, decreased sex drive, and fluid retention (weight gain), I decided not to take it. So I have a pack of Ocella (because my insurance only covers generics) sitting in my drawer, untouched. I went to a dermatologist last week and she told me I have cystic acne, it's only gotten worse in the last 5 years. My face becomes red, oily, and irritated especially in heat and sunlight. My acne is concentrated only on my face, across my cheeks, side of my face, and a bit on my chin. I told her about my worries with the Pill and how I'm not ready to run its risks, so she prescribed me 2 topicals (Clindamycin for the morning, EpiduoForte at night), and the antibiotic capsules Doxycycline Hyclate of 100mg twice a day. All she told me was to stay away from dairy while on it and not to eat a couple hours before or after. So I've taken it twice a day for 4 days now without eating anything for at least 2 hours before & after, and I've been supplementing with a probiotic for a couple weeks already to make up for any lost "good" bacteria hoping it'll help with acne as well. I'm a little worried now because I keep having persistent headaches and pressure at the back of my head, at the top and at the temples ever since I started the Doxycycline, coincidentally. It was pretty bad last night because anxiety set in for a few hours while at my partner's house and my sinuses felt some pressure, making it a little difficult to breathe. I don't really know if this was just an episode of anxiety as I have struggled with depression/anxiety before and lately am dealing with moodiness, or if it was a side effect of the antibiotic because my headache was at its peak when it happened, but I'm thinking of just not taking the Doxycycline anymore. I'm afraid it will become worse and result in something irreversible due these headaches. :/ Have any of you had something similar? Would it be better to give BC a try along with the topicals or just the topicals alone? The derm said topicals alone are not enough to treat cystic acne, and that anibiotics are necessary if I don't want the birth control pills. I should also note that I have tried countless other natural remedies and store-bought topicals throughout the course of 5 years with no success. I even eat better and exercise more now - I've lost 30+ lbs this year in 6 months, slowly but surely -  just to feel better about myself and to beat the negative thoughts I battle with every day. I don't know what to do anymore. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×